MAUDE Adverse Event Report: DePuy Orthopaedics Inc US PINNACLE; Pinnacle Hip System : Hip Poly Acetabular Liners

DePuy Orthopaedics Inc US PINNACLE; Pinnacle Hip System : Hip Poly Acetabular Liners
Catalog Number 121932052
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision hip procedure through a direct lateral approach.The original hip replacement procedure with pinnacle trilock implants was completed 7 years previously.The patient had presented in ae with a two day history of pain, and reported hearing a ¿clunk¿ sound.The revision procedure involved the extraction of a pinnacle sector cup 52mm, a poly 52/32mm, and a 32mm ceramic head.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> female patient ( removed) had a revision hip procedure through a direct lateral approach in university hospital waterford (uhw) in the south east of ireland.The original hip replacement procedure with pinnacle trilock implants was completed 7 years previously in uhw.The patient had presented in ae with a two day history of pain, and reported hearing a ¿clunk¿ sound.¿photos were provided for review.- medical device incident report.The photo investigation revealed that the pinn mar neut 32idx52od has a large portion of the rim fractured.It is worth mentioning that the femoral head presents metal transfer and the acetabular cup has signs of bearing wear at the articulating section most likely caused by being in contact with the femoral head.Due to the observed conditions it is reasonable to conclude that a disassociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device, product description: pinn mar neut 32idx52od, product code: 121932052, lot no: 8921191, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx52od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device, product description: pinn mar neut 32idx52od, product code: 121932052, lot no: 8921191, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device, product description: pinn mar neut 32idx52od, product code: 121932052, lot no: 8921191, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.

Brand Name
PINNACLE
Common Device Name
Pinnacle Hip System : Hip Poly Acetabular Liners
Manufacturer (Section D)
DePuy Orthopaedics Inc US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer (Section G)
JTE Warsaw Mfg Site
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50083530
Report Number1818910-2026-12983
Device Sequence Number13316775
Product Code LPH
UDI-Device Identifier10603295013907
UDI-Public(01)10603295013907(17)230930(10)8921191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231873
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number121932052
Device Lot Number8921191
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/30/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer07/30/2026
09/22/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date07/31/2026
09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale